Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

hey everyone, this is my first post. I started accutane about 16 days ago when my dermatologist prescribed it to me. I have had acne since I was in the 4th grade and now I'm in my senior year of high school and it's out of control. I'm on 40mg once per day and I'm getting horrible side effects from the drug and I wanna know if it's normal. If I don't drink enough water during the day I get the worlds worst migraine, like so bad it hurts to think. Also the insides of my nose are painfully dry, I've tried putting Vaseline up it but while I'm sleeping it just hardens and HURTS and I have to get it out in the morning and it burns and smells so bad ): I don't know if this is because I'm on day 16 and I'm in the 'initial breakout' stage but yesterday I woke up with egzema EVERYWHERE on my face. So bad it burns to put face makeup on, but I have too.. I'm sure the girls with acne understand this. I just switched to all cetaphil moisturizers and face washes. I was day and night and moisturize so well, specifically around my nose, but it's still SO DRY and the egzema is out or control. What should I do to help, is this normal?

Share this post


Link to post
Share on other sites

Most people start out with 10 or 20mgs twice daily. Is there a specific reason why you take it once a day. I don't know about the headache but it sounds like you've found a way to manage it. I had nose dryness the whole time and it was just something I lived with. Using Cerave renewing sa lotion on my face did wonders for me. How bad are your lips? Maybe you should try washing with water only. Your side effects are pretty typical. It's really up to you to decide whether  the benefits of accutane outweigh the bad.

Share this post


Link to post
Share on other sites

hey everyone, this is my first post. I started accutane about 16 days ago when my dermatologist prescribed it to me. I have had acne since I was in the 4th grade and now I'm in my senior year of high school and it's out of control. I'm on 40mg once per day and I'm getting horrible side effects from the drug and I wanna know if it's normal. If I don't drink enough water during the day I get the worlds worst migraine, like so bad it hurts to think. Also the insides of my nose are painfully dry, I've tried putting Vaseline up it but while I'm sleeping it just hardens and HURTS and I have to get it out in the morning and it burns and smells so bad ): I don't know if this is because I'm on day 16 and I'm in the 'initial breakout' stage but yesterday I woke up with egzema EVERYWHERE on my face. So bad it burns to put face makeup on, but I have too.. I'm sure the girls with acne understand this. I just switched to all cetaphil moisturizers and face washes. I was day and night and moisturize so well, specifically around my nose, but it's still SO DRY and the egzema is out or control. What should I do to help, is this normal?

Hi, as the last poster mentioned....most of the side effects you are having seem to be normal but everyone is different....I've started out on 20mg once a day and I'm just finishing my first month of treatment...I'm hoping to stay on low dosage to keep any side effects as mild as possible. I'm taking accutane to control very oily overactive oil glands and have already noticed my skin (and my lips) are very dry. I take a good lip balm for the chapped lips and its going a great job of keeping the dryness under control....You mentioned that you've "just" switched to cetaphil....maybe the egzema has happened becuase of a change in your daily skin routine? I good moisturizer really helps but sometimes it can take a little while for your skin to get use to a change(switch) in products...is only my opinion (no expert) but too much change as once doesnt always help....I'm still doing the same daily routine that I've done for many years but will start using less of my Benzoyl Peroxide 10% over the next weeks week (about 6-8weeks in my accutane treatment)  as both BP and acutane are very drying....

Try not to worry, your side effects(dryness) do seem to be the norm and day 16 is still early in treatment....stay positive it will get better!

Kind regards

Share this post


Link to post
Share on other sites

Accutane dries you out so headaches will happen if you're dehydrated.  Also, your mucus membranes will dry out.  The eczema over your entire face is worrisome as patches of it is one thing, full facial is another.  Call your derm for that one.  Be wary about putting steroids on your face as it thins the skin.  Also, go crazy with the moisturizer.

Keep your head up hun.  The first few months are the hardest. 

Share this post


Link to post
Share on other sites

Accutane dries you out so headaches will happen if you're dehydrated.  Also, your mucus membranes will dry out.  The eczema over your entire face is worrisome as patches of it is one thing, full facial is another.  Call your derm for that one.  Be wary about putting steroids on your face as it thins the skin.  Also, go crazy with the moisturizer.

Keep your head up hun.  The first few months are the hardest. 

leelowe1......I dont normally do message boards but this is why I come on this one.......Just wanted to say this was a great reply to madi98...genuine and very helpful to the poster! ;)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×